MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120925
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported during a stent-assisted cerebral coil embolization procedure targeting an aneurysm on the anterior communicating artery (aca), the neuroform atlas® stent system (stryker) was used.The complaint coil, a 9mm x 25cm galaxy g3 (gly120925 / 30692226) was inserted in the excelsior® sl-10® microcatheter (stryker) during continuous flush.The complaint coil got stuck in the microcatheter during insertion.The physician felt that it was not normal so the complaint coil was pulled from the microcatheter and it was reported that the complaint coil ¿seemed cutting off inside the microcatheter.¿ when the complaint coil was removed from the microcatheter, it was detached from the tip of the delivery wire and remained inside the microcatheter.The microcatheter was replaced and the embolization was completed using other coils.The reported event had no effect on the patient.There was no patient injury or complication reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30587326) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 25-apr-2022.[additional information]: on 25-apr-2022, additional information was received.The information indicated that the complaint coil did not stretch prior to being prematurely detached; the information indicated that the entire coil did not prematurely detach from the delivery system.No information could be obtained about whether the embolic coil became separated into two or more pieces, but the microcoil was found separated from the delivery wire.The embolic coil could have possibly become prematurely detached at the detachment zone on the device positioning unit.There were no visible kinks nor other damages noted on the microcatheter.The physician did not suspect that the reported coil issue is related to the microcatheter.The reported event did not result in a reduction / restriction of blood flow in the parent vessel.No procedure delay was reported.E.1: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported during a stent-assisted cerebral coil embolization procedure targeting an aneurysm on the anterior communicating artery (aca), the neuroform atlas® stent system (stryker) was used.The complaint coil, a 9mm x 25cm galaxy g3 (gly120925 / 30692226) was inserted in the excelsior® sl-10® microcatheter (stryker) during continuous flush.The complaint coil got stuck in the microcatheter during insertion.The physician felt that it was not normal so the complaint coil was pulled from the microcatheter and it was reported that the complaint coil ¿seemed cutting off inside the microcatheter.¿ when the complaint coil was removed from the microcatheter, it was detached from the tip of the delivery wire and remained inside the microcatheter.The microcatheter was replaced and the embolization was completed using other coils.The reported event had no effect on the patient.There was no patient injury or complication reported.On 25-apr-2022, additional information was received.The information indicated that the complaint coil did not stretch prior to being prematurely detached; the information indicated that the entire coil did not prematurely detach from the delivery system; the embolic coil was reported as ¿possibly¿ detached prematurely at the detachment zone on the device positioning unit.No information could be obtained about whether the embolic coil became separated into two or more pieces, but the microcoil was found separated from the delivery wire.The embolic coil could have possibly become prematurely detached at the detachment zone on the device positioning unit.There were no visible kinks nor other damages noted on the microcatheter.The physician did not suspect that the reported coil issue is related to the microcatheter.The reported event did not result in a reduction / restriction of blood flow in the parent vessel.No procedure delay was reported.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 9mm x 25cm galaxy g3 coil was received.Visual inspection was performed upon receiving the device.The embolic coil of the returned galaxy g3 was apparently stuck inside the excelsior® sl-10® microcatheter that was contained in the decontamination pouch.The rest of the device positioning unit (dpu) was not returned for evaluation.The excelsior® sl-10® microcatheter was observed compressed at 53 in.From the proximal end.No other apparent damages were noted during the visual inspection.Microscopic inspection was performed.Under microscopic magnification, dissection was performed on the compressed area of the excelsior® sl-10® microcatheter, and the embolic coil was noted to be severely damaged: it was bulged and deformed.When it was removed from the microcatheter, it was found to be severely stretched.The embolic coil was observed complete (i.E., both proximal and distal ends could be seen).Dry blood residues were accumulated inside the microcatheter and attached to the embolic coil.The embolic coil was soaked in lukewarm water to allow further examination.No evidence that the distal outer sheath of the rh (resistance heating) coil had been subjected to heat was observed, which indicated that the detachment cycle was not initiated.The detachment fiber was found to be detached from one end.Although the complaint documented that the coil was inserted to the microcatheter during a continuous flush, the amount of dry blood residues observed suggested that the flush may not have been adequate, which resulted in the deformation of the embolic coil during the advancement through the microcatheter and ultimately led to the impeded condition experienced.The complaint also claimed that the coil did not stretch prior to become prematurely detached, however, it is possible that this failure had not been observed due to the deformation present on the coil component, the complaint in relation to the coil ¿seemed cutting off inside the microcatheter.¿ is consistent with the stretched condition observed on the coil component, as it reasonably suggests that there was difficulty during the withdrawal from the microcatheter, which resulted in the coil stretching and subsequent detachment.Coil stretching and coil damage are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Such issues can occur during procedure handling where force may have been inadvertently applied.Although no further evaluation could be conducted, the findings noted on the returned device are consistent with the event reported.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool at approximately 1 in.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.A review of manufacturing documentation associated with this lot (30587326) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 15-may-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 9MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14196420
Report Number3008114965-2022-00272
Device Sequence Number17214510
Product Code KRD
UDI-Device Identifier10886704077596
UDI-Public10886704077596
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGLY120925
Device Catalogue NumberGLY120925
Device Lot Number30692226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer04/25/2022
05/16/2022
06/03/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date04/25/2022
05/16/2022
06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR ASAHI FUBUKI GUIDE CATHETER (ASAHI INTECC); EXCELSIOR® SL-10® MICROCATHETER (STRYKER); NEUROFORM ATLAS® STENT SYSTEM (STRYKER); TACTICS INTERMEDIATE CATHETER (TECHNOCRAT CORP)
Patient SexUnknown